MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914249
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "during a coelio surrenalectomy, when the open balloon trocar was inserted it deflated and did not remain in place.There was a risk of organ or tissue damage and there was a poor visualization of the operating field".At the time of this report, the customer has not returned our requests for additional information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 412944 weckvista access balloon port 12mmx70mm for investigation, the cannula was not returned.The device was examined with and without magnification.Visual examination of the returned device revealed no sign of use in the form of biological material.No other visual defects or anomalies were observed.Functional testing of the balloon was performed according to the ifu.The ifu instructs the user, "fill the provided syringe with 10cc of sterile liquid or 15cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10cc of fluid or 15cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." upon inspection, the balloon could not inflate properly.A leak was observed at the luer lock connection point.Per dhr the product weckvista access balloon port 12mmx70mm lot # 73a2400474 was manufactured on 01/22/2024 a total of (b)(4) pieces.Lot was released on 02/16/2024.Dhr investigation did not show issues related to complaint.The reported complaint of "deflation issue - other" was confirmed based upon the sample received.The customer returned one unit of 412944 weckvista access balloon port 12mmx70mm for investigation.Upon functional inspection, the device failed to inflate properly.A leak was observed at the luer lock connection point.At the manufacturing site, each unit is inspected 100% at the leak tester station according to the procedure.The probable root cause of this leak was determined to be a lack of adhesive applied to the device.Actions to address this issue of leaks in weckvista access balloon ports were established as part of a non-conformance, which was closed on 12-nov-2024.The sample was manufactured prior to these actions on 22-jan-2024.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKVISTA ACCESS BALLOON PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21470061
Report Number3003898360-2025-00257
Device Sequence Number12971796
Product Code GCJ
UDI-Device Identifier04026704559763
UDI-Public(01)04026704559763(11)240122(17)260121(10)73A2400474(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberIPN914249
Device Catalogue Number412944
Device Lot Number73A2400474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown